Alert archive / Texas / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 17, NWS Austin/San Antonio, TX

March 18, 20184 counties in Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Mar 18, 2018, 6:15 PM CDT for 4 counties in Texas. It was in force for 45 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 18, 2018, 6:15 PM CDT (23:15 UTC)
Expired
Mar 18, 2018, 7:00 PM CDT
In force
45 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Gonzales County, TX

The radar

The Ft Hood radar (KGRK), 86 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 18, 6:17 PM CDTHAIL 1.7510 Ene Luling, TXSTORM SPOTTER REPORTED HAIL FROM QUARTER TO GOLF BALL SIZED HAIL FALLING AT THE CURRENT TIME.
Mar 18, 6:19 PM CDTHAIL 2.759 Nw Waelder, TXEMERGENCY MANAGER REPORTED BASEBALL SIZED HAIL NEAR THE INTERSECTION OF HWY 304 AND WOLF RUN THAT RESULTED IN THE DEATH OF A COW AND SEVERELY DAMAGED A LAW ENFORCEMENT VEHICLE.
Mar 18, 6:19 PM CDTHAIL 2.759 Nw Waelder, TXEMERGENCY MANAGER REPORTED BASEBALL SIZED HAIL NEAR THE INTERSECTION OF HWY 304 AND WOLF RUN THAT RESULTED IN THE DEATHS OF MULTIPLE ANIMALS AND SEVERAL OTHER ANIMALS INJURED. A LAW ENFORCEMENT VEHICLE WAS ALSO SEVERELY DAMAGED.
Mar 18, 6:38 PM CDTHAIL 1.54 Ese Rosanky, TXREPORT VIA TWITTER WITH A PICTURES OF HALF DOLLAR TO PING PONG HAIL LITTERING A YARD.
Mar 18, 6:40 PM CDTHAIL 34 E Rosanky, TXMEDIA SENT PICTURES FROM VIEWERS OF MULTIPLE 3 INCH HAIL STONES NEXT TO A RULER. TIME ESTIMATED VIA RADAR.
Mar 18, 6:40 PM CDTHAIL 34 Sse Rosanky, TXPICTURE RECEIVED OF HAIL 3-3 1/2 INCHES IN DIAMETER NEAR ROSANKY.
Mar 18, 6:47 PM CDTHAIL 1.755 S Smithville, TXMEDIA RELAYED A REPORT OF GOLFBALL SIZED H AIL 6 MILES SOUTH OF SMITHVILLE ON HIGHWAY 95.
Mar 18, 6:50 PM CDTHAIL 52 Ssw Smithville, TXSEVERAL PICTURES AND REPORTS OF 4 INCH TO OVER 5 INCH DIAMETER HAIL HAVE BEEN RECEIVED FROM RESIDENTS JUST SOUTH OF SMITHVILLE ON HIGHWAY 95. THESE REPORTS THEN EXTEND TO THE FAR SOUTHEAST SECTIONS OF SMITHVILLE OFF CR 230.
Mar 18, 7:00 PM CDTHAIL 17 E Smithville, TXPUBLIC REPORT OF HAIL THAT IS LARGER THAN 1 INCH IN DIAMETER AND GETTING BIGGER.
Mar 18, 7:03 PM CDTHAIL 28 E Smithville, TXMOSTLY QUARTER SIZED HAIL WITH SOME STONES AS BIG AS 2 INCHES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 4:06 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2018-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 817 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2018-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
817 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
-1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

834 
WUUS54 KEWX 182315
SVREWX
TXC021-055-149-177-190000-
/O.NEW.KEWX.SV.W.0017.180318T2315Z-180319T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
615 PM CDT SUN MAR 18 2018

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Southeastern Caldwell County in south central Texas...
  Southeastern Bastrop County in south central Texas...
  North central Gonzales County in south central Texas...
  Northwestern Fayette County in south central Texas...

* Until 700 PM CDT

* At 615 PM CDT, a severe thunderstorm was located 7 miles northwest
  of Waelder, or 14 miles east of Luling, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts and half dollar size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Bastrop, Smithville, Waelder, Cistern, Circle D-KC Estates,
  Rosanky, Upton, Delhi, Hills Prairie, Togo, String Prairie, Alum
  Creek, Buescher State Park, Kovar, Thompsonville, Jeddo,
  Winchester, Kirtley and Bastrop State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 3005 9695 2962 9737 2972 9755 3021 9721
      3010 9704 3003 9702 3006 9696
TIME...MOT...LOC 2315Z 214DEG 40KT 2974 9741 

HAIL...1.25IN
WIND...60MPH
 
$$
1 follow-up statement
337 
WWUS54 KEWX 182333
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
633 PM CDT SUN MAR 18 2018

TXC021-055-149-177-190000-
/O.CON.KEWX.SV.W.0017.000000T0000Z-180319T0000Z/
Caldwell TX-Bastrop TX-Gonzales TX-Fayette TX-
633 PM CDT SUN MAR 18 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EAST CENTRAL CALDWELL...SOUTHEASTERN BASTROP...NORTHEASTERN
GONZALES AND NORTHWESTERN FAYETTE COUNTIES...

At 631 PM CDT, a severe thunderstorm was located over Rosanky, or 11
miles southwest of Smithville, moving northeast at 45 mph.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Trained weather spotters. At 6:17 PM golf ball size hail 
         was reported near Luling. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Bastrop, Smithville, Cistern, Circle D-KC Estates, Rosanky, Upton,
Delhi, Hills Prairie, Togo, String Prairie, Alum Creek, Buescher
State Park, Kovar, Jeddo, Winchester, Kirtley and Bastrop State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.

&&

LAT...LON 2970 9729 2981 9749 3021 9721 3010 9704
      3003 9702 3006 9696 3005 9695
TIME...MOT...LOC 2331Z 214DEG 40KT 2990 9729 

HAIL...1.25IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 4:24 PM CDT, 1 hour 51 minutes earlier.

Area forecast discussion, Mar 18, 4:24 PM CDT, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
424 PM CDT Sun Mar 18 2018

...Near Critical to Critical Fire Weather Conditions Expected on
Monday across most of South Central Texas...

.SHORT TERM (Tonight through Monday Night)...
Low clouds have lifted with drier and warmer conditions with
clearing skies settling in over most of South Central Texas as the
surface dryline continues to push east into the Hill Country. The
dryline currently stretches from just east of Burnet to just north of
Boerne. One convective cell that initiated along the dryline a few
hours ago just south of Bandera briefly produced a few lightning
strikes over Kendall County before weakening as it moved into Hays
County. A stronger cell has developed in eastern Williamson and
northern Bastrop Counties downstream from where the original cell
dissipated. Thus, we may see a few more cells fire along the dryline
as it pushes east into the I-35 corridor and Coastal Plains, but
moisture will likely be too limited to allow much convection to
initiate after about 5 PM except for maybe along and east of the
Highway 77 corridor. In addition, aircraft soundings that were ahead
of the dryline at AUS and SAT indicate the capping is probably too
strong to have development occur well ahead of the dryline.
Supercellular modes are favored if convection becomes deep enough as
seen in Milam County, and the cell in eastern Williamson County may
produce severe hail or wind gusts briefly before moving northeast of
our CWA into a marginal to slight risk of severe storms outlined by
SPC's Day 1 Outlook. A Severe Thunderstorm Watch has just been issued
to cover this threat. Nearly all hi-res models suggest this threat
will end within next hours, but a few global models that performed
best yesterday suggest more scattered convection will be possible for
a few hours with expansion southwest along the dryline. Thus, we
have retained 20 POPs through the afternoon hours and will expand the
Severe Thunderstorm Watch if necessary. We do not expect convective
activity west of the Highway 281 corridor to become severe, though it
elevated convective cores may produce small hail.

The dryline should retreat to the west fairly quickly this evening to
allow low clouds and patchy fog to develop after Midnight ahead of
the Pacific cold front that will move through overnight. The front
should move through the I-35 corridor right around 4 AM, at which
time models begin to develop a line of isolated to scattered showers
that may become deep enough to produce a few lightning strikes over
the Coastal Plains. However, model forecast soundings suggest that
the Coastal Plains will be too strongly capped, and moisture towards
the I-35 corridor will also be too limited. Thus, we have stuck with
20-30 POPs with the best rain chances over our southeastern counties
with confidence in getting more than an isolated sub-severe
thunderstorm or two being relatively low.

Behind the front, very dry and gusty conditions will support near
critical to critical fire weather conditions for nearly all of South
Central Texas on Monday. High temperatures tomorrow will easily
warmup into as least the lower to mid 80s except for maybe some upper
70s in the Edwards Plateau and Hill Country because cold air
advection with the Pacific front will be very weak. However, high
temperatures may increase into the upper 80s along the Escarpment due
to downslope warming from gusty northwesterly winds, with lower 90s
possible along and south of a line from San Antonio to near Eagle
Pass. Regardless, relative humidity values will easily decrease below
20 percent everywhere, with values below 10 percent west of I-35/37.
The most uncertain part of the forecast will be in how scattered
rains that fell along the I-35 corridor over the past 24 hours will
affect fire weather conditions along with how far east winds in
excess of 20 mph will occur. Currently, most models indicate that
20-30 knot winds at 925 mb will peak around mid to late-morning
before decreasing for the afternoon hours, thus keeping only a very
narrow window of winds in excess of 20 mph for areas along and east
of the I-35 corridor. However, if the system is delayed by a few
hours or winds aloft are even stronger than models indicate, critical
fire weather conditions for the Austin-San Antonio Corridor would be
likely. Thus, for now we have upgraded the previous Fire Weather
Watch to a Red Flag Warning from 10 AM to 7 PM on Monday, with the
rest of the CWA in a Fire Weather Watch except for Karnes, DeWitt,
and Lavaca Counties where elevated to near critical fire weather
conditions are more likely due to winds remaining below 15 mph. winds
will struggle to increase beyond 15 mph. Please see the Fire Weather
Forecast Discussion for more information and monitor the forecast
for any changes that may occur, especially with respect to potential
expansion of the Red Flag Warning and Fire Weather Watch.

&&

.LONG TERM (Tuesday through Sunday)...
Much less active and actually quite pleasant weather is expected from
Tuesday into next weekend as we remain under northwest flow for the
middle of the week and a ridge for the end of the week. The northern
stream cold front will push through overnight Monday into Tuesday,
bringing northerly winds and cooler temperatures with highs only
increasing into the 70s, with lows in the 40s for Tuesday night. A
gradual warming will occur from Wednesday into the weekend, with
southerly flow returning on Wednesday and intensifying through the
rest of the week. A slight chance of showers is possible on Saturday
as a trough begins to dig and amplify along the Pacific Coast, but a
strong cap aloft should prevent thunderstorms from forming until at
least Sunday as dynamic forcing from PVA aloft increases and the cap
begins to erode to some extent at least over portions of the Hill
Country and Edwards Plateau. A more active weather pattern appears
more likely to occur early the last week of March with a relatively
slow moving front and trough.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              60  83  49  72  46 /  20   0   0   0   0
Austin Bergstrom Intl Airport  59  83  47  72  43 /  20   0   0   0   0
New Braunfels Muni Airport     59  85  46  74  44 /  20   0   0   0   0
Burnet Muni Airport            52  79  44  69  43 /  20   0   0   0   0
Del Rio Intl Airport           56  84  47  78  50 /  10   0   0   0   0
Georgetown Muni Airport        55  81  46  70  43 /  20   0   0   0   0
Hondo Muni Airport             56  87  45  78  46 /  10   0   0   0   0
San Marcos Muni Airport        58  84  46  72  43 /  20   0   0   0   0
La Grange - Fayette Regional   62  83  48  70  45 /  20  10   0   0   0
San Antonio Intl Airport       60  86  49  75  47 /  20   0   0   0   0
Stinson Muni Airport           61  87  49  76  47 /  20   0   0   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
&&

Mesoscale/Aviation...Runyen
Synoptic/Grids...LH
Public Service/Data Collection...Treadway
Hazardous weather outlook, Mar 18, 5:11 AM CDT, 13 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
511 AM CDT Sun Mar 18 2018

TXZ171>173-183>194-202>209-217>225-228-191015-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
511 AM CDT Sun Mar 18 2018

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

Elevated to near-critical fire weather conditions are expected
this afternoon into evening across portions of Rio Grande Plains
and southern Edwards Plateau.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Critical fire weather conditions are expected on Monday across
areas west of I-35. A Fire Weather Watch has been issued for
Monday along and west of a Burnet to Castroville to Dilley line.
Any fires that develop will likely spread rapidly. Elevated to
near critical fire weather conditions are expected on Monday for
many areas along and east of the I-35 corridor.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Mar 18, 5:29 PM CDT, 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
529 PM CDT SUN MAR 18 2018

TXZ173-193-194-182315-
Williamson TX-Bastrop TX-Lee TX-
529 PM CDT SUN MAR 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WILLIAMSON...NORTH
CENTRAL BASTROP AND NORTHWESTERN LEE COUNTIES UNTIL 615 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Elgin, moving northeast at 40 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Lexington, Tanglewood, Coupland, Knobb Springs, Blue and Butler.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3029 9729 3046 9738 3055 9719 3046 9715
      3056 9697 3054 9692 3049 9690 3047 9691
      3046 9690 3046 9688 3044 9687 3043 9686
TIME...MOT...LOC 2229Z 245DEG 33KT 3041 9726
Special weather statement, Mar 18, 5:53 PM CDT, 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
553 PM CDT SUN MAR 18 2018

TXZ194-182345-
Lee TX-
553 PM CDT SUN MAR 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL LEE COUNTY UNTIL
645 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm near
Tanglewood, or 10 miles northeast of Lexington, moving east at 35
mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Lexington, Tanglewood and Blue.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 3038 9714 3046 9716 3056 9696 3054 9695
      3054 9692 3049 9690 3048 9691 3046 9690
      3046 9688 3043 9687 3043 9685 3042 9682
TIME...MOT...LOC 2253Z 257DEG 31KT 3052 9689
Special weather statement, Mar 18, 5:55 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
555 PM CDT SUN MAR 18 2018

TXZ209-223-225-182345-
Lavaca TX-Fayette TX-Gonzales TX-
555 PM CDT SUN MAR 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GONZALES...
SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA COUNTIES UNTIL 645 PM
CDT...

At 554 PM CDT, Doppler radar was tracking a strong thunderstorm near
Palmeto State Park, or near Gonzales, moving east at 40 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gonzales, Flatonia, Moulton, Waelder, Cistern, Palmeto State Park,
Komensky, Newtonville, Nickle, Floy, Little New York, Thompsonville,
Ottine and Colony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2956 9699 2947 9754 2964 9761 2964 9760
      2963 9760 2972 9744 2987 9712
TIME...MOT...LOC 2254Z 249DEG 33KT 2959 9750
Local storm report, Mar 18, 5:56 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
556 PM CDT SUN MAR 18 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0501 PM     HAIL             2 WNW COUPLAND          30.48N 97.41W
03/18/2018  E1.25 INCH       WILLIAMSON         TX   BROADCAST MEDIA

            REPORT OF 1 TO 1.25 INCH DIAMETER HAIL NEAR
            THE INTERSECTION OF CR 405 AND FM 1660.

&&

AAT
Special weather statement, Mar 18, 6:03 PM CDT, 12 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
603 PM CDT SUN MAR 18 2018

TXZ205>207-182345-
Guadalupe TX-Comal TX-Bexar TX-
603 PM CDT SUN MAR 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL GUADALUPE...NORTHERN
BEXAR AND SOUTHWESTERN COMAL COUNTIES UNTIL 645 PM CDT...

At 602 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Mountain, or 12 miles south of Boerne, moving east at 40 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
San Antonio, New Braunfels, Schertz, Cibolo, Universal City, Live
Oak, Selma, San Antonio Int Airport, Randolph AFB, Helotes, Fair Oaks
Ranch, Windcrest, Bulverde, Garden Ridge, Shavano Park, Hollywood
Park, Cross Mountain, Santa Clara, The Dominion and Timberwood Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2953 9876 2971 9876 2978 9818 2948 9818
TIME...MOT...LOC 2302Z 271DEG 36KT 2963 9868
Special weather statement, Mar 18, 6:07 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
607 PM CDT SUN MAR 18 2018

TXZ223-190000-
Gonzales TX-
607 PM CDT SUN MAR 18 2018

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL GONZALES COUNTY UNTIL 700
PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles north of Smiley, or 15 miles west of Gonzales, moving east at
25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Gonzales, Leesville, Oak Forest, Hamon, Bebe, Wrightsboro, Cost and
Monthalia.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Austin San Antonio.

&&

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
south central Texas.

LAT...LON 2938 9730 2931 9773 2947 9777 2950 9774
      2963 9739
TIME...MOT...LOC 2307Z 253DEG 23KT 2943 9768

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 17, 7:03 PM CDTSpecial Weather StatementEWXCaldwell27 min
Mar 17, 7:26 PM CDTSevere Thunderstorm WarningEWXBurnet49 min
Mar 17, 7:53 PM CDTSevere Thunderstorm WarningEWXBurnet, Williamson52 min
Mar 17, 8:42 PM CDTSevere Thunderstorm WarningEWXWilliamson33 min
Mar 17, 9:12 PM CDTSpecial Weather StatementEWXWilliamson48 min
Mar 17, 9:31 PM CDTSpecial Weather StatementEWXLee44 min
Mar 18, 2:55 PM CDTFire Weather WatchEWXAtascosa, Bastrop, Bexar, Caldwell, Comal, Fayette and 7 more15 hr
Mar 18, 2:55 PM CDTRed Flag WarningEWXAtascosa, Bandera, Bastrop, Bexar, Blanco, Burnet and 21 more28 hr
Mar 18, 4:02 PM CDTSpecial Weather StatementEWXLee43 min
Mar 18, 4:42 PM CDTSevere Thunderstorm WarningEWXLee18 min
Mar 18, 5:29 PM CDTSpecial Weather StatementEWXLee46 min
Mar 18, 5:36 PM CDTSevere Thunderstorm WarningEWXLee39 min
Mar 18, 5:53 PM CDTSpecial Weather StatementEWXLee52 min
Mar 18, 5:55 PM CDTSpecial Weather StatementEWXGonzales50 min
Mar 18, 6:03 PM CDTSpecial Weather StatementEWXBexar42 min
Mar 18, 6:07 PM CDTSpecial Weather StatementEWXGonzales53 min
Mar 18, 6:16 PM CDTSpecial Weather StatementEWXWilliamson29 min
Mar 18, 6:18 PM CDTSevere Thunderstorm WarningEWXFayette, Gonzales, Lavaca42 min
Mar 18, 6:22 PM CDTSpecial Weather StatementEWXDeWitt38 min
Mar 18, 6:41 PM CDTSpecial Weather StatementEWXDeWitt, Karnes49 min
Mar 18, 6:48 PM CDTSpecial Weather StatementEWXGuadalupe42 min
Mar 18, 6:53 PM CDTSevere Thunderstorm WarningEWXBastrop, Fayette, Lee52 min

Nearby

Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.